I can't seem to get out of this flare | Lupus Forums at The Lupus Site
  1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    Dismiss Notice

I can't seem to get out of this flare

Discussion in 'Living with lupus' started by mishmash, Feb 13, 2016.

  1. mishmash

    mishmash Registered

    Hi all.

    I have been flaring on and off since October now. Had a course of steroids 30mg dose tapered over 6 weeks and seemed to do ok for about a month. Saw my rheumi in January as I had started feeling quite unwell again. Put on another 4 week course of pred. Have finished this course 3 days ago and now I am feeling back to how I was in January. Fatigue a little better although yesterday struggled in the afternoon with this, but the body aches, joint pains and headaches are much so worse.

    Can the pred really wear off this quickly. ? I tapered as instructed by rheumi. Am seeing him again in a couple of weeks as he wanted to review me 6 weeks later.

    I am in such a difficult place at the moment as really want to avoid more steroids, and can't take plaquenil as allergic, mepacrin I could take I had to stop as trying to conceive.
    I also need to loose weight as having to look at fertility options as I also have PCOS but flaring, taking steroids and feeling really down this is all not helping. I have an appointment in two weeks with fertility clinic and as I haven't lost enough weight know I am going to be devastated that they won't help with fertility but I really Am trying.

    Really feeling a bit lost sorry guys. As always thanks for support, allowing me to vent and for any words of wisdom you may have. Xx




    Sent from my iPhone using Tapatalk
     
  2. lazylegs

    lazylegs Moderator

    Sometimes after weaning off steroids you can have rebound pain. It will feel like you are going to flare again but with some additional rest for a few more days you do okay. Another possibility is your doctor didn't have you wean down slowly enough. Doctors usually follow a certain protocol for weaning but our bodies may need to do it more slowly. You may need to work more closely with your doctor if you need to go back on Prednisone.

    Trying to conceive might be putting extra stress on your body. It might be helpful to look into ways to release the tension. My go to methods are music, vacuuming or going for a peaceful walk. There is no right or wrong answer here just what works for you.

    Take care,
    Lazylegs
     
    mishmash likes this.

Share This Page